MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 (k) number; k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on 07 dec 2018.The needle was found to be broken distally.The complaint detailed that the needle hadn't been retrieved so information was requested to check if the needle was now retrieved and if there had been any adverse effects on the patient.To date this information is not known.It was also noted that the scope used was one different to that detailed in the ifu.A new pr was requested to be opened for this extra failure mode.Document review prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o-c of lot number c1543956 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1543956.Ifu review the notes section of the instructions for use, ifu0109-5 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is evidence to suggest that the customer did not follow the instructions for use (ifu0109-5) in relation to the type of scope used.As a result a new pr has been requested to be opened.Root cause review the failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to hard lesion or scope used in a flexed position as indicated in the additional information.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During procedure the tip broke off and could not be retrieved as of yet."as per complaint form": during the procedure the needle tip broke off and could not be retrieved as of yet.
 
Additional Manufacturer Narrative
510 (k) number; k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted based on the receipt of additional information regarding the potential root cause of this complaint.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on 07 dec 2018.The needle was found to be broken distally.The complaint detailed that the needle hadn't been retrieved so information was requested to check if the needle was not retrieved and if there had been any adverse effects on the patient.To date this information is not known.It was also noted that the scope used was one different to that detailed in the ifu.Document review: prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o-c of lot number c1543956 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1543956.Ifu review: the notes section of the instructions for use, ifu0109-5 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Also, "this device is intended for use with an olympus ebus scope".There is evidence to suggest that the customer did not follow the instructions for use (ifu0109-5) in relation to the type of scope used.Engineering confirmed that this could be a potential root cause for the needle breakage root cause review: the failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to hard lesion or scope used in a flexed position as indicated in the additional information.Another possible cause could be attributed to incompatible scope used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted based on the receipt of additional information regarding the potential root cause of this complaint.Reference section h.10 for additional information.Initial report details: during procedure the tip broke off and could not be retrieved as of yet.As per complaint form: "during the procedure the needle tip broke off and could not be retrieved as of yet.".

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8173042
Report Number3001845648-2018-00602
Device Sequence Number1987092
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)210927(10)C1543956
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Device Lot NumberC1543956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;